Washington, 2006

Winter Weather in Washington, February 1, 2006

February 1, 2006 · NWS OTX · 1 event in 1 county or zone

1 winter weather, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 1, 2:32 AM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 1, 2:32 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
232 AM PST WED FEB 1 2006

.SYNOPSIS...UNSETTLED WEATHER CAN BE EXPECTED THROUGH THE REMAINDER
OF THE WEEK AND INTO THE WEEKEND. A HIGH PRESSURE RIDGE BUILDS IN
EARLY NEXT WEEK YIELDING A RESPITE FROM THE CURRENT WET PATTERN.

&&

.DISCUSSION...
TODAY THROUGH THURSDAY NIGHT...THINGS CONTINUE TO WIND DOWN FROM
YESTERDAYS PACIFIC STORM SYSTEM. AN IMPRESSIVE 110KT JET HAS PUSHED
THE COLD FRONT THROUGH THE AREA AND TO THE SOUTH AS OF EARLY THIS
MORNING. A FAIR AMOUNT OF PRECIPITATION IS STILL OCCURRING SOUTH OF
A LINE FROM MULLAN PASS TO WALLA WALLA. THIS ACTIVITY IS
ASSOCIATED WITH THE COLD FRONT AND WILL LIKELY CONTINUE TO MOVE
SOUTH AND TAPER OFF IN THE EARLY MORNING. SHOWER ACTIVITY OVER THE
NORTHERN IDAHO PANHANDLE MOUNTAINS WILL CONTINUE THROUGH THE DAY.
STRONG WESTERLY FLOW IN THE POST-FRONTAL UNSTABLE AIRMASS WILL
CONTINUE TO GENERATE SHOWERS OVER THIS AREA. HOWEVER...THESE SHOWERS
WILL CONTINUE TO WANE BY THE LATE AFTERNOON. PRECIPITATION ALONG THE
NORTHERN TIER IS A BIT MORE PROBLEMATIC. ANOTHER LOBE OF ENERGY IS
ROTATING AROUND THE SOUTH END OF THE UPPER LOW AND MOVING ACROSS THE
NORTHERN CASCADES AT THIS TIME. IT IS LIKELY THAT THIS FEATURE WILL
TREK ACROSS THE NORTHERN TIER ZONES PROLONGING THE RAIN AND SNOWFALL
THROUGH THE REST OF THE MORNING. WINDS WILL ALSO BE A CONCERN FOR THE
EARLY MORNING. ALTHOUGH IT APPEARS THE LOW LEVELS WINDS ARE NOT AS
STRONG AS ADVERTISED...THE THREAT OF ADVISORY LEVEL WINDS REMAIN A
POSSIBILITY FOR EAST BASIN ZONES. THE CURRENT WIND ADVISORY IN EFFECT
WILL BE ALLOWED TO CONTINUE. THE WINTER STORM WARNING FOR THE
NORTHERN IDAHO ZONES WILL BE ALLOWED TO CONTINUE AS WELL. ALL OTHER
HIGHLIGHTS WILL BE ALLOWED TO EXPIRE.

FOR THE REST OF THE PERIOD...STRONG ZONAL FLOW CONTINUES AS THE MAIN
JET AXIS REMAINS WEST-EAST ORIENTED JUST SOUTH OF THE CWA. THE LEFT
FRONT EXIT REGION OF THE JET WILL SIT DIRECTLY OVER EASTERN
WASHINGTON AND NORTHERN IDAHO. THIS APPEARS A FAVORABLE SET UP TO
CONTINUE THE SHOWER THREAT FOR UPSLOPE REGIONS LIKE THE NORTHERN
IDAHO PANHANDLE AND CASCADE CREST REGION. BUT LOWER ELEVATIONS IN
THE BASIN WILL REMAIN DRY WEDNESDAY NIGHT. THE JET WAVES BACK
NORTHWARD A BIT LATE THURSDAY...BRINING AN INCREASE IN PRECIP
CHANCES TO ALL AREAS. /LERICOS

FRIDAY THROUGH SATURDAY...GFS/ECMWF/NAM MODELS HAVE COME INTO GOOD
AGREEMENT DURING THIS PERIOD IN ADVERTISING A DEEP SURFACE LOW
DEVELOPING WELL OFF THE COAST IN AN AREA OF FAVORABLE UPPER LEVEL
JET SUPPORT. A SHORT WAVE RIDGE WILL BUILD OVER THE AREA ON FRIDAY
AHEAD OF THIS SYSTEM BRINGING PRIMARILY DRY CONDITIONS. THE
SURFACE LOW WILL THEN TRACK NORTHEAST ACROSS VANCOUVER ISLAND AND
BRITISH COLUMBIA WITH A COLD FRONT PASSAGE EXPECTED LATE FRIDAY
NIGHT AND SATURDAY. JW

SATURDAY NIGHT THROUGH TUESDAY...RESIDUAL SHOWER ACTIVITY WILL
PERSIST SATURDAY NIGHT AND INTO SUNDAY AS SATURDAYS TROF PASSAGE
MOVES EAST INTO THE NORTHERN PLAINS. AN UPPER LEVEL RIDGE WILL
BUILD ACROSS THE REGION DURING THE FIRST PART OF NEXT WEEK. THIS
WILL GIVE THE AREA A CHANCE TO DRY OUT. TEMPERATURES WILL REMAIN
ABOVE NORMAL.

&&

.AVIATION...MAJOR TROF HAS PASSED THROUGH THE REGION WITH A STRONG
JET STREAM OVERHEAD INTO THIS AFTERNOON. THIS WILL CAUSE THE
SURFACE WINDS TO PICK UP AND BE RATHER STRONG FROM THE SOUTHWEST
INTO THIS AFTERNOON. IFR CONDITIONS OVER THE PANHANDLE WILL SLOWLY
IMPROVE THROUGHOUT THE DAY AS THE TROF SAGS SOUTH AND EAST OF THE
DISTRICT. ANOTHER WAVE WILL MOVE THROUGH OVERNIGHT AND INTO
THURSDAY...BUT LESS POTENT COMPARED TO TUESDAY NIGHT/WEDNESDAYS
STORM. EXPECT CONDITIONS TO DETERIORATE FROM THE WEST AFTER 06Z NEAR
THE CASCADES AND WORK SLOWLY TO THE EAST DURING THE DAY THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        44  29  41  32  41  34 /  30  10  60  20  10  20
COEUR DALENE  45  30  41  32  41  33 /  40  20  70  30  10  20
PULLMAN        46  32  42  35  42  37 /  40  20  50  20  10  10
LEWISTON       54  34  49  38  49  38 /  40  20  40  20  10  10
COLVILLE       46  28  42  28  39  30 /  40  10  60  20  20  40
SANDPOINT      42  32  42  32  42  32 /  70  60  80  50  20  40
KELLOGG        40  33  44  34  43  32 /  80  70  80  60  20  40
MOSES LAKE     51  33  46  32  44  33 /  10  10  20  10  10  20
WENATCHEE      45  32  43  33  40  33 /  20  10  20  10  10  40
OMAK           41  30  41  28  40  30 /  30  10  20  10  10  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN
     PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
     WIND ADVISORY UNTIL 3 PM WEDNESDAY FOR COEUR DALENE
     AREA...IDAHO PALOUSE.

WA...WIND ADVISORY UNTIL 3 PM WEDNESDAY FOR WASHINGTON
     PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA.

&&
Hazardous weather outlook, Feb 1, 3:55 AM PST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
355 AM PST WED FEB 1 2006

IDZ001-004-021200-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
355 AM PST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

THE WINTER STORM WILL CONTINUE TO AFFECT THE IDAHO PANHANDLE TODAY.
SIGNIFICANT SNOWFALL AND STRONG WINDS WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ002-003-WAZ033-035-036-021200-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
355 AM PST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL IMPACT THE
COLUMBIA BASIN...SPOKANE AND COEUR DALENE AREA...AND PALOUSE TODAY.
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Wenatchee Area

When
February 1, 6:30 AM PST to 7:30 AM PST
Where
Wenatchee Area forecast zone
Injuries
3 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

A weak Pacific storm moved through the Wenatchee River Valley during the morning of the 1st of February. The storm brought several hundredths of an inch of rain to the area with clearing skies and freezing temperatures to follow. The freezing temperatures caused Highway 2 near the town of Cashmere to become icy and quite hazardous. There were several serious accidents with several injuries reported.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493151.